Alert archive / Mississippi / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 292, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 19, 2010, 2:58 PM CDT for Noxubee County, Winston County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2010, 2:58 PM CDT (19:58 UTC)
- Expired
- Jun 19, 2010, 3:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Noxubee County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 99 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2519 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 11:08 AM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 19, 11:08 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1108 AM CDT SAT JUN 19 2010 .UPDATE... HAVE INCREASED PRECIP CHANCES OVER CNTRL/ERN MS...ESPECIALLY IN THE GOLDEN TRIANGLE REGION FOR THIS AFTN. ALL ELSE IS GENERALLY ON TRACK WITH THE FORECAST GRIDS. A COMPLEX OF THUNDERSTORMS HAS BEEN DEVELOPING SOUTHWARD ACROSS THE TN VALLEY IN ASSOCIATION WITH UPPER LEVEL SHORTWAVE TROUGH AND OUTFLOW BOUNDARY. WHILE MUCH OF THE SHORTWAVE ENERGY IS FORECAST TO SHIFT NORTHEAST OF THE FORECAST AREA...SOME OF THIS ENERGY IS COMBINING WITH THE SWD MOVING OUTFLOW TO BRING AN INCREASING RISK FOR ORGANIZED STORMS TO NRN PORTIONS OF THE ARKLAMISS AS WE GO INTO THE AFTN. MOST UNSTABLE CAPE VALUES ARE ALREADY APPROACHING 4000 J/KG IN A NORTH-SOUTH AXIS EAST OF THE MS RIVER...BUT MID LEVEL LAPSE RATES AWAY FROM THE SHORTWAVE TROUGH ARE FAIRLY WEAK GIVEN INFLUENCE FROM THE MID LEVEL RIDGE...SO THERE IS STILL SOME DOUBT ABOUT SVR POTENTIAL IN THE ARKLAMISS. REGARDLESS OF TSTM DEVELOPMENT ALONG THE BOUNDARY...EXPECT DISORGANIZED AIRMASS TSTM DEVELOPMENT ACROSS MOST OF THE AREA...ESPECIALLY EAST OF THE MS RIVER WHERE INSTABILITY IS GREATEST AND CONVECTIVE INHIBITION THE LEAST. THE UPDATED AVIATION DISCUSSION IS BELOW. /EC/ && .PREV DISCUSSION... /ISSUED 349 AM CDT SAT JUN 19 2010/ DISCUSSION... TODAY THROUGH SUNDAY NIGHT...THE UPPER LEVEL ANTICYCLONE...NOW CENTERED OUT OVER THE SOUTHERN PLAINS...WILL HELP TO KEEP THE HOT AND HUMID CONDITIONS GOING ACROSS THE FORECAST AREA THROUGH THE WEEKEND. HOWEVER...A WEAKNESS IN THIS RIDGE WILL ALLOW AN UPPER LEVEL DISTURBANCE TO SINK SOUTH ACROSS THE FORECAST TODAY. THIS WAVE...COMBINED WITH DIURNAL HEATING AS TEMPS CLIMB INTO THE MID 90S...AN ALREADY MOIST AND UNSTABLE AIRMASS OVER THE REGION...IN ADDITION TO COOLER TEMPERATURES ALOFT AS A RESULT OF NORTHERLY FLOW IN THE UPPER LEVELS OF THE ATMOSPHERE...WILL ALL AID IN THE DEVELOPMENT OF CONVECTION ACROSS THE CWA THIS AFTERNOON INTO EARLY THIS EVENING. SOME STORMS DURING THIS TIME COULD BE STRONG OR SEVERE AND CAPABLE OF PRODUCING DAMAGING WINDS AS WELL AS HAIL. ALSO...DUE TO THE COPIOUS AMOUNT OF MOISTURE OVER THE AREA AND EXPECTED SLOW MOVEMENT OF STORMS...HEAVY RAINFALL IS POSSIBLE WHICH COULD LEAD TO SOME LOCALIZED FLASH FLOODING. THE BEST CHANCES FOR RAIN...AS WELL AS FOR ANY STRONG TO SEVERE STORMS...APPEARS TO BE OVER AREAS EAST OF THE INTERSTATE 55 CORRIDOR. SHOWERS AND STORMS WILL BEGIN TO DISSIPATE DURING THE EVENING HOURS WITH THE LOSS OF DAYTIME HEATING. MOSTLY CLEAR SKIES ARE THEN EXPECTED THROUGH THE OVERNIGHT HOURS AS LOW TEMPERATURES ONLY FALL INTO THE MID 70S. THE UPPER LEVEL RIDGE WILL BEGIN TO SHIFT BACK TO THE EAST AND NORTH THROUGH THE DAY SUNDAY CAUSING IT TO HAVE A LITTLE STRONGER PRESENCE OVER THE ARKLAMISS REGION. HOT MUGGY CONDITIONS WILL PERSIST OVER THE ENTIRE REGION AS HIGHS CLIMB INTO THE MID AND EVEN UPPER 90S IN A FEW PLACES. RAIN CHANCES WILL BE CONFINED TO THE SOUTH DURING AFTERNOON...BUT I WON'T RULE OUT A STRAY SHOWER OR TWO POPPING UP IN THE HEAT OF THE DAY FURTHER NORTH. THIS ACTIVITY WILL DISSIPATE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...GIVING WAY TO MOSTLY CLEAR SKIES OVERNIGHT AS LOW AGAIN ONLY FALL INTO THE MID AND LOWER 70S. WITH HIGHS TODAY AND SUNDAY TOPPING OUT IN THE MID 90S...AND PERHAPS EVEN UPPER 90S IN A COUPLE LOCATIONS SUNDAY...COMBINED WITH SURFACE DEW POINTS IN THE LOW TO MID 70S...HEAT INDEX VALUES WILL APPROACH 105 BOTH DAYS. AT THE PRESENT TIME THOUGH...NO LOCATION IN THE FORECAST AREA IS EXPECTED TO EXPERIENCE BOTH HEAT INDICES AT OR ABOVE 105...OR OVERNIGHT LOWS OF AT LEAST 75 OR GREATER. THUS...THE ISSUANCE OF A HEAT ADVISORY IS CURRENTLY NOT EXPECTED. HOWEVER... WITH HEAT INDICES STILL EXPECTED TO RANGE BETWEEN 100-105 DEGREES... THE APPROPRIATE PRECAUTIONS SHOULD BE TAKEN DURING OUTDOOR ACTIVITIES TO AVOID ANY HEAT RELATED ILLNESS. /19/ MONDAY THROUGH NEXT SATURDAY... HOT AND HUMID CONDITIONS ARE EXPECTED FOR MUCH OF THE UPCOMING WEEK AS A DEEP-LAYER RIDGE BECOMES ESTABLISHED OVER THE SOUTHERN CONUS. MUCH OF THE CWA WILL BE SOUTH OF THE RIDGE AXIS...RESULTING IN AN EASTERLY COMPONENT TO THE DEEP-LAYER MEAN FLOW THROUGH THE WEEK. THIS PATTERN IS EXPECTED TO MITIGATE THE POTENTIAL FOR EXCESSIVE HEAT...DESPITE 500-MB HEIGHT VALUES CLIMBING TOWARD 595 DECAMETERS THROUGH THE WEEK. THUS...HIGH TEMPERATURE FORECASTS WERE GENERALLY NUDGED SLIGHTLY DOWNWARD FROM MEX GUIDANCE TOWARD ENSEMBLE MOS GUIDANCE. THIS YIELDS HIGH TEMPERATURES EACH DAY GENERALLY IN THE MIDDLE 90S...WITH AFTERNOON HEAT INDEX READINGS IN THE 100 TO 105 DEGREE RANGE. HOWEVER...WITH LOW TEMPERATURES GENERALLY EXPECTED TO FALL BELOW 75 DEGREES EACH NIGHT...NO HEAT ADVISORIES ARE PLANNED AT THIS TIME. FOR MONDAY THROUGH WEDNESDAY...THE GREATEST DEEP-LAYER MOISTURE WILL BE ACROSS THE SOUTHERN CWA...WHERE ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED. LATER IN THE WEEK...850-500 MB LAPSE RATES ARE EXPECTED TO STEEPEN ACROSS THE CWA AS THE RIDGE GRADUALLY WEAKENS. THIS WILL RESULT IN GREATER AFTERNOON INSTABILITY AND SLIGHT CHANCES FOR AFTERNOON AND EARLY EVENING SHOWERS AND STORMS AREAWIDE. NO PARTICULARLY STRONG SYNOPTIC- SCALE FEATURES ARE EXPECTED TO SUBSTANTIALLY ENHANCE PRECIP CHANCES ON ANY DAY FOR THE UPCOMING WEEK. THE CHANCE FOR PRECIPITATION WILL INCREASE TOWARD NEXT WEEKEND...AS MULTI-MODEL CONSENSUS IS FOR AN AREA OF LOW PRESSURE TO ORGANIZE SOUTH OF THE CWA. OPERATIONAL GFS INDICATES THAT THIS FEATURE WILL EVOLVE OUT OF A STRONG TROPICAL WAVE THAT IS CURRENTLY WELL-DEFINED ALONG 65W IN THE EASTERN CARIBBEAN. TIME-HEIGHT ANALYSES ACROSS THE LESSER ANTILLES SUGGEST THAT THE SIGNATURE OF THIS WAVE EXTENDS FROM THE SURFACE INTO THE MIDDLE TROPOSPHERE. GLOBAL MODELS INDICATE THAT THE WAVE WILL SLOW ITS WEST-NORTHWESTWARD PROGRESS AS THE DEEP-LAYER MEAN FLOW IN ITS VICINITY DECREASES. WHILE MODELS MOSTLY AGREE THAT THIS FEATURE WILL EVOLVE INTO A CLOSED CIRCULATION AS IT APPROACHES THE WESTERN CARIBBEAN LATE IN THE WEEK...THEY DISAGREE WITH REGARD TO ITS EVENTUAL TRACK. SPECIFICALLY...THE OPERATIONAL GFS DEPICTS A WEAKNESS IN THE SUBTROPICAL RIDGE CENTERED ALONG 80W...WHICH WOULD ALLOW THE LOW TO TRACK NORTHWESTWARD INTO THE GULF OF MEXICO BY LATE THIS WEEK. THIS SOLUTION WOULD YIELD GREATER COVERAGE OF PRECIP BY NEXT WEEKEND. HOWEVER...THE ECMWF IS STRONGER WITH THE SUBTROPICAL RIDGE...KEEPING THE LOW FURTHER TO THE SOUTH INTO THE CARIBBEAN THROUGH SATURDAY. THIS WOULD MAINTAIN GENERALLY DRY CONDITIONS ACROSS THE CWA INTO NEXT WEEKEND. GFS AND CMC ENSEMBLE MEMBERS ARE BETWEEN THE OPERATIONAL GFS AND ECMWF SOLUTIONS. THUS...POPS FOR NEXT SATURDAY FOLLOW ENSEMBLE MOS GUIDANCE...WHICH YIELDS HIGHER PRECIP CHANCES ACROSS THE CWA THAN ON PRECEDING DAYS. /COHEN/ && .AVIATION... VFR CONDS WILL PERSIST THRU THE PERIOD AS HIGH PRESSURE REMAINS OVER THE REGION. SHWRS/THUNDERSTORMS ARE XPCTD TO BUILD 17-19Z AS DAYTIME HEATING CONTINUES. GUSTY WINDS/LIGHTNING/OCSNL MVFR/IFR CAN BE XPCTD INVOF THESE STORMS. CONVECTIVE COVERAGE WILL DIMINISH 01-03Z WITH SKIES GRADUALLY CLEARING OVRNGT. OCSNL BR 10-13Z REDUCING VSBY 4-6SM WILL BE PSBL ALL AREAS. /BK/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 19, 4:14 AM CDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 414 AM CDT SAT JUN 19 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 200915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 414 AM CDT SAT JUN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING...AND SOME OF THE STORMS COULD BE STRONG TO SEVERE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF PENNIES. THE MOST LIKELY TIME FOR STRONG TO SEVERE STORMS WILL BE BETWEEN 2 PM AND 9 PM TODAY. THE STORMS WILL MOVE SLOWLY AND WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...AND POSSIBLY LOCALIZED FLASH FLOODING. THE POTENTIAL FOR STRONG TO SEVERE STORMS AND HEAVY RAINFALL WILL BE THE RESULT OF AN UPPER-LEVEL WEATHER DISTURBANCE MOVING SOUTHWARD ACROSS THE HOT...MOIST...AND UNSTABLE AIRMASS ACROSS THE ARKLAMISS REGION. ALSO...HOT TEMPERATURES AND HIGH HUMIDITY WILL LEAD TO HEAT INDEX READINGS OF AROUND 105 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDEX READINGS OF 100 TO 105 DEGREES ARE EXPECTED DURING THE AFTERNOON HOURS FOR SUNDAY AND POSSIBLY INTO NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS COULD BE NEEDED THIS AFTERNOON AND EARLY EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. COHEN
In the hours before
Special weather statement, Jun 19, 12:15 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1215 PM CDT SAT JUN 19 2010 MSZ030-031-191735- CLAY MS-LOWNDES MS- 1215 PM CDT SAT JUN 19 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF WEST POINT AT 1215 PM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO EXPECTED WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN NORTHEASTERN LOWNDES AND EASTERN CLAY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. EEC
Special weather statement, Jun 19, 12:42 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1242 PM CDT SAT JUN 19 2010 MSZ037-191810- ATTALA MS- 1242 PM CDT SAT JUN 19 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 11 MILES NORTH OF SMYRNA AT 1242 PM CDT...MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EASTERN ATTALA COUNTY SHOULD MONITOR THIS STORM CLOSELY. BK
Special weather statement, Jun 19, 1:25 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 125 PM CDT SAT JUN 19 2010 MSZ058-191855- CLARKE MS- 125 PM CDT SAT JUN 19 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER BARNETT AT 126 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHWESTERN CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY. BK
Special weather statement, Jun 19, 2:15 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 215 PM CDT SAT JUN 19 2010 MSZ056-057-191945- SMITH MS-JASPER MS- 215 PM CDT SAT JUN 19 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER SMITH COUNTY AT 215 PM CDT...MOVING SOUTH SOUTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHWESTERN JASPER AND SOUTHEASTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. JA
Special weather statement, Jun 19, 2:27 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 227 PM CDT SAT JUN 19 2010 MSZ064-065-191955- COVINGTON MS-JEFFERSON DAVIS MS- 227 PM CDT SAT JUN 19 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES EAST OF CARSON AT 227 PM CDT...MOVING SOUTH AT 10 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EAST CENTRAL JEFFERSON DAVIS AND WEST CENTRAL COVINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. JA
Special weather statement, Jun 19, 2:55 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 255 PM CDT SAT JUN 19 2010 MSZ038-039-192025- NOXUBEE MS-WINSTON MS- 255 PM CDT SAT JUN 19 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED NEAR MASHULAVILLE AT 255 PM CDT...MOVING SOUTH AT 5 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EAST CENTRAL WINSTON AND WEST CENTRAL NOXUBEE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. JA
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:16 PM CDT | Heat Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 29 hr |
| Jun 19, 4:10 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 30 min |
| Jun 19, 4:30 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 45 min |
| Jun 19, 4:49 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 41 min |
| Jun 19, 5:39 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 35 min |
| Jun 19, 6:33 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 24 min |
| Jun 19, 6:39 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 24 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.